Scope tomorrow

Hi again ....8 weeks now post ablation...I go for my scope tomorrow and I am rather glad the day has just about arrived....I'm still unwell... one of those % who get a problem or 2 after ablation....Cardiologist thinks it may be related....I am still getting short runs of AF and VE's and AE's as well they make me cough, get very uncomfortable , some chest pain and am still lethargic.... I have to take long rests and mornings with the nausea and stomach discomfort are just horrid....I will be surprised if they find anything other than vagal nerve involvement and it has been mentioned gastroperesis ....not sure of spelling... or something like that...anyway to all of you hope things are going well....and everyone who is having or just had an ablation stay calm and give yourself a chance to heal, ....I don't know what I would have done without the support from here....

God bless and well wishes everyone....


10 Replies

  • Hi Jo good luck with the scope and let us know how you get on. So sorry that you are still so unwell and hope that you can find some help soon.

    Very best wishes CD

  • Hi CD well the scope gave answers, perhaps I didn't want to hear it..... I have gastroparesis and antral erosions so explains the nausea, continuous pain and problem with eating and lethargy as well as all the other problem as I am experiencing....I think I am in trouble for the time being...I have to deal with this forever the dr not sure how to handle all this until I see my GP again next week.....have done a little googling and some of the information is helpful some scary....also the palpitations are linked to this as well.... so AF won't entirely go away because the vagal nerve has been damaged as well.....which is now obvious too.....I am very upset but will come to terms with it all....never expected this outcome.... the ablation has topped it off....

  • Hi Misseyj I am so sorry to hear that. All I can say is that many of us have experienced these sort of symptoms, I certainly did in the first few months after the ablation, especially the feeling full and the constant gas. I researched quite a lot and came up with a protocol that really, really helped and now I am virtually symptom free.

    I am sure you are very upset at the moment and it will take some time to come to terms with, but believe me there is a lot you can do yourself, without taking more meds, which will ease your discomfort. If you are interested I will message you what I learned. It is purely practical advice gained through experience.

    I am not sure what you meant when you say that the ablation 'topped it off'? Surely it has resolved your AF which can only be a good thing? Unless there was actual damage to the vagus nerve by the EP when they were doing the ablation, the most likely thing is that if you had a TOE it irritates the esophagus and I believe the whole gastro tract reacts. There then seems to be a direct reaction between the digestive system and the heart palpitations through the vagus nerve, quite a few people on this site have managed to stop the palpitations by easing the gastro problems through change of diet and how you eat.

    8 weeks is still so early in your recuperation, it takes 3-6 months to truly settle down, please do not be too disheartened yet.

    Very best wishes CD

  • Hi Missey, I haven't forgotten you, a, working on it but will reply via HU messaging. It's not a good idea to post your private email on a forum, may I suggest that you delete your post?

  • Thankyou yes that was silly of feeling a little better today but that doesn't mean I will be ok tomorrow or even can turn that quick....I hate the nausea and pain and hope that it may go away but the dr says unlikely that my stomach muscles will repair totally....The food regime is a bit daunting at the moment and I expect I will loose more weight because of the restrictions...but that won't hurt for the moment as im carrying a bit of extra weight... anyway hope you are well....I haven't been on here for a few days as rough patch....

    thanks Jo

  • Hi, Jo,

    I am 4-and-bit-weeks post AV ablation. I, too, have been having problems and am very thankful that, like you, I go for a post-procedure pacemaker reading today. My problem is that my pacemaker appears to have been set at 80bpm. It neither goes below nor above, irrespective of what I do. This means that the slightest exertion cannot get the necessary oxygen and I quickly collapse. I had two experiences during my first week when I rushed up a flight of stairs on one, and on the other, had to hurry as the lights changed against me on a very busy intersection. On both occasions, I couldn't get enough air into my lungs to feed the extra energy required and my knees gave out from under me and my whole body shook for some time aferward. Since then, I have curbed my activities to something akin an ailing snail. I am eager to find out why this is happening and am hoping that it is merely a matter of pacemaker adjustment.

    I have stayed calm, mainly because I haven't any choice. I do agree with you that this forum is an absolute godsend and I am so grateful for the support it has offered me.

    Good luck to you and may we both be happier by tomorrow.


  • Hi not sure why you had your pacemaker inserted and we are all different but mine was set at 60 and i was having the same problems as you when i went for my appointment the EP had another setting on mine put on which reacts to my breathing rate and heart rate goes up accordingly. I was immediately able to exercise. Now at gym an hour and half five days a week. As i say we are all different but maybe contacting your pacemaker clinic will be able to advise Good luck

  • Thanks Jos....I have what they said and erosion in stomach as well so all symptoms I have are very real and very awful.... now just have to work out haw to live with this and somehow except my days are no longer going to be what I expect and except what happens any time....

    thanks for you message I appreciate your kindness and wish you are better soon....


  • So sorry to hear all of this. It doesn't sound nice. I do hope that there will be improvement ahead and that some of what you are experiencing now is just temporary. Surely there's some medication which will help. Perhaps your GP will be able to think of something.

  • Poor you.

    A lot of your symptoms could also be post ablation and will eventually settle down. 8 weeks is still a relatively short time afterwards


You may also like...